Alert archive / Colorado / Wind Advisories in 2013

Wind Advisory 9, NWS Grand Junction, CO

September 24, 2013Grand County, San Juan County, Utah; 10 counties in Colorado

NWS Grand Junction, CO issued this wind advisory at Sep 24, 2013, 2:36 PM MDT for Grand County, San Juan County, Utah; 10 counties in Colorado. It took effect at Sep 25, 2013, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2013, 2:36 PM MDT (20:36 UTC)
In effect from
Sep 25, 2013, 12:00 PM MDT
Expired
Sep 25, 2013, 9:00 PM MDT
In force
9 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 9 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2013-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2013-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WWUS75 KGJT 242036
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
236 PM MDT TUE SEP 24 2013

COZ001-002-006-007-011-020-UTZ027-029-250445-
/O.NEW.KGJT.WI.Y.0009.130925T1800Z-130926T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...
GATEWAY...NUCLA...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
236 PM MDT TUE SEP 24 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. 

* TIMING...WEDNESDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME AIRBORNE AND
  CAUSE INJURY OR DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
4 follow-up statements
810 
WWUS75 KGJT 250441
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1041 PM MDT TUE SEP 24 2013

COZ001-002-006-007-011-020-UTZ027-029-251245-
/O.CON.KGJT.WI.Y.0009.130925T1800Z-130926T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...
GATEWAY...NUCLA...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
1041 PM MDT TUE SEP 24 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY...

* TIMING...THIS AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME 
  AIRBORNE AND CAUSE INJURY OR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
095 
WWUS75 KGJT 251236
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
636 AM MDT WED SEP 25 2013

COZ001-002-006-007-011-020-UTZ027-029-252130-
/O.CON.KGJT.WI.Y.0009.130925T1800Z-130926T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...
GATEWAY...NUCLA...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
636 AM MDT WED SEP 25 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* TIMING...THIS AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME 
  AIRBORNE AND CAUSE INJURY OR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
792 
WWUS75 KGJT 252025
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
225 PM MDT WED SEP 25 2013

COZ020-UTZ027-029-261200-
/O.NEW.KGJT.WI.Y.0010.130926T1800Z-130927T0100Z/
/O.CON.KGJT.WI.Y.0009.000000T0000Z-130926T0300Z/
PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...GATEWAY...NUCLA...MOAB...
CASTLE VALLEY...THOMPSON SPRINGS
225 PM MDT WED SEP 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY. 

* TIMING...THIS EVENING UNTIL 9 PM...THEN AGAIN THURSDAY NOON TO 7
  PM. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME 
  AIRBORNE AND CAUSE INJURY OR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

&&

$$

COZ021-UTZ022-261200-
/O.NEW.KGJT.WI.Y.0010.130926T1800Z-130927T0100Z/
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS...
BLANDING...BLUFF...MEXICAN HAT
225 PM MDT WED SEP 25 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY. 

* TIMING...THURSDAY NOON TO 7 PM.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...MAINLY TO
  THE WEST OF CORTEZ COLORADO.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME 
  AIRBORNE AND CAUSE INJURY OR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

&&

$$

COZ001-002-006-007-011-260300-
/O.CON.KGJT.WI.Y.0009.000000T0000Z-130926T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE
225 PM MDT WED SEP 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...THIS AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME 
  AIRBORNE AND CAUSE INJURY OR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

&&

$$
032 
WWUS75 KGJT 260302
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
902 PM MDT WED SEP 25 2013

COZ020-UTZ027-029-261115-
/O.EXP.KGJT.WI.Y.0009.000000T0000Z-130926T0300Z/
/O.CON.KGJT.WI.Y.0010.130926T1800Z-130927T0100Z/
PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...GATEWAY...NUCLA...MOAB...
CASTLE VALLEY...THOMPSON SPRINGS
902 PM MDT WED SEP 25 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

* TIMING...NOON THURSDAY TO 7 PM.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME 
  AIRBORNE AND CAUSE INJURY OR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ001-002-006-007-011-260415-
/O.EXP.KGJT.WI.Y.0009.000000T0000Z-130926T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE
902 PM MDT WED SEP 25 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

OCCASIONAL GUSTY WINDS WILL CONTINUE FOR THE NEXT FEW HOURS. WIDESPREAD
GUSTY WINDS HAVE ENDED HOWEVER SO THE ADVISORY WILL BE ALLOWED TO
EXPIRE.

$$

COZ021-UTZ022-261115-
/O.CON.KGJT.WI.Y.0010.130926T1800Z-130927T0100Z/
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS...
BLANDING...BLUFF...MEXICAN HAT
902 PM MDT WED SEP 25 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT
THURSDAY...

* TIMING...THURSDAY NOON TO 7 PM.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...MAINLY 
  TO THE WEST OF CORTEZ COLORADO. 

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME 
  AIRBORNE AND CAUSE INJURY OR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Sep 24, 11:23 AM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, Sep 24, 11:23 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1123 AM MDT TUE SEP 24 2013

.UPDATE...
ISSUED AT 806 AM MDT TUE SEP 24 2013

THE FREEZING TEMPERATURES ACROSS THE HIGH VALLEY ZONES WILL BE
DISAPPEARING OVER THE NEXT HOUR OR SO WITH THE RISING SUN. AS A
RESULT...HAVE ALLOWED THE FREEZE WARNING TO EXPIRE. NO OTHER
CHANGES AT THIS TIME.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 355 AM MDT TUE SEP 24 2013

RIDGE AXIS CROSSES THE DIVIDE THIS MORNING AND GRADIENT SOUTHWEST
FLOW INCREASES AS UPSTREAM BROAD TROUGH AXIS REACHES THE COAST.
THE PREFRONTAL AIR MASS IS DRY THAT GIVES THE REGION A "BLUE BIRD
DAY".  SOME AFTERNOON BREEZES TO 25 MPH WILL BE POSSIBLE ACROSS THE
HIGHER VALLEYS OF NW COLORADO.

TONIGHT AND WEDNESDAY...
THE UPPER RIDGE OVER THE ROCKIES THIS EVENING WILL BE TRANSLATING
INTO THE HIGH PLAINS BY MORNING AS A STRONG PACIFIC JET DIVES ALONG
THE WEST COAST...AND DIGS A STRONG TROF INLAND. THIS 130+ KT JET
WILL BE ROUNDING THE BASE OF THE TROF ON WEDNESDAY LEAVING A
TIGHTENING SOUTHWEST GRADIENT FLOW OVER OUR CWA. GOES DERIVED TPW
IMAGERY THIS MORNING INDICATES MOISTURE SOURCES IN THE PACIFIC AND
OVER THE GULF OF CALIFORNIA. 315K THETA SURFACES PICK UP MOISTURE
FROM BOTH OF THESE SOURCES BY THE SHIFTING PATTERN. PWAT TIME
SERIES PLOTS OVER WESTERN COLORADO SHOW THIS MOISTURE INCREASE
STARTING TONIGHT AS PACIFIC MOISTURE ARRIVES WITH THE JET.
SOUNDINGS HOWEVER SHOW THIS MAINLY IN THE FORM OF INCREASING HIGH
CLOUDINESS. FORCING WILL BE THE STRONGEST OVER OUR NORTHWEST CWA
AS THE JET BEGINS TO REFORM ON THE UPSTREAM PORTION OF THE TROF
WED AFTERNOON. THE INDIRECT CIRCULATION OF THE JET INDUCES A
RESPONSE OF THE MID LEVELS IN THE FORM OF FRONTOGENESIS. THIS LIFT
SHOULD BE ENOUGH FOR TOP DOWN SATURATION FOR SOME SHOWERS AND
POPS REFLECT THIS AND HAVE BEEN LOWERED FARTHER EAST OF THIS
CIRCULATION. LAPSE RATES WILL STEEPEN DUE TO COOLING ALOFT AND
MIXING OF THE STRONGER WINDS ALOFT WILL BE REALIZED AT THE SURFACE
ON WEDNESDAY. BORDERLINE WIND ADVZY CONDITIONS AND WILL CONTINUE
TO MONITOR BUT DID LEAN TOWARD THE WARMER GUIDANCE IN THIS BREEZY
REGIME.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 355 AM MDT TUE SEP 24 2013

WEDNESDAY NIGHT AND THURSDAY...
THE TROF WILL CONTINUE TO DIG IN THE WEST DURING THESE PERIODS AND
THIS TREND HAS SLOWED THE PROGRESSION OF THE SYSTEM EASTWARD
COMPARED TO PREVIOUS RUNS. THEREFOR POPS HAVE BEEN LOWERED WEDNESDAY
NIGHT INTO THURSDAY. THE SHARPENING TROF BACKS THE UPPER FLOW MORE
TO THE SOUTH AND LIFTS ANY MID LEVEL FRONT BACK TO THE NORTH LEAVING
ON BROAD WEAK FORCING IN PLACE. MOISTURE AHEAD OF THE TROF WILL
BEGIN TO BE CONCENTRATED OVER OUR CWA AND PWATS BEGIN TO CREEP
UPWARDS AGAIN AND SHOULD PEAK BY LATE IN THIS PERIOD. FOR NOW THE
SOUTHERN MOISTURE SOURCE LOOKS TO JUST BRUSH OUR SOUTHERN
CWA...BEING DIRECTED MORE TOWARD THE SOUTHERN PLAINS. LIFT FROM THE
TROF WILL INCREASE SIGNIFICANTLY LATE IN THE DAY WITH SURFACE FRONT
BECOMING ALIGNED MORE N-S WITH THE UPPER FLOW READY TO MOVE INTO OUR
CWA OVERNIGHT. AGAIN THE FAR NORTHWEST CWA WILL BE FAVORED FOR
PRECIPITATION WITH JUST A FEW ISOLATED SHOWERS BEGINNING TO FORM OVER
THE HIGH TERRAIN TO THE SOUTH WITH THE PASSING MOISTURE. GUIDANCE
HIGHS HAVE BIG SPREAD FOR NOW...BUT DID LEAN WARMER. WINDY
CONDITIONS CONTINUE WHICH SHOULD KEEP HIGHS UP A BIT WEDNESDAY
NIGHT.

GFS AND ECMWF AGREE THAT COLD FRONT WILL MOVE ACROSS WRN COLORADO
ON THURSDAY NIGHT...AND PERHAPS WITH A BIT MORE MOISTURE THAN
PREVIOUSLY THOUGHT IF OLD MEXICO MOISTURE IS TAPPED. THIS WOULD
NOT BE A STRONG MOISTURE SURGE...BUT WOULD ENHANCE THE BAROCLINIC
BAND AND INCREASE PRECIPITATION. WPC GUIDANCE NOTED THAT TYPHOON
PABUK BECOMES AN EXTRA-TROPICAL SYSTEM IS IMPACTING THE DOWNSTREAM
AMPLITUDE OF THE WESTERLIES. ANYTIME A TYPHOON GOES
EXTRA-TROPICAL... MEDIUM RANGE MODELS STRUGGLE WITH THE LONG WAVE
PATTERN. IN THIS CASE THE ECMWF/GFS HAVE BEEN CONSISTENT WITH A
BROAD TROUGH FORMING OVER THE INTERMOUNTAIN WEST...BUT STRUGGLE
WITH ITS EASTWARD PROGRESSION AND HOW SHORT WAVE ENERGY PROPAGATES
DOWNSTREAM. STILL SOME UNCERTAINTY ON THE AMOUNT OF PRECIPITATION
WILL OCCUR OVER THE WESTERN SLOPE AND SNOWFALL IN THE HIGH
COUNTRY. AT ANY RATE...EXPECT MUCH COOLER CONDITIONS ON FRIDAY IN
THE POST FRONTAL AIR MASS WITH A CHANCE OF RAIN (WITH SNOW LEVEL
LOWERING TO 7K-9K FEET...BUT DEPENDS ON THE TRACK OF THE COLD CORE
ALOFT).

SATURDAY THROUGH MONDAY...SATURDAY MORNING WILL BE COOL...PERHAPS
FROSTY FOR THE HIGHER VALLEYS. BUT EXPECT REBOUNDING TEMPS BY
SUNDAY WITH ADDITIONAL WARMING ON MONDAY. SKIES WILL BE CLEAR WITH
BROAD FLAT RIDGE COVERING THE ROCKY MOUNTAINS STATES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1120 AM MDT TUE SEP 24 2013

HIGH PRESSURE BUILDING ACROSS THE REGION WILL KEEP VFR CONDITIONS
IN PLACE THROUGH 18Z WEDNESDAY. EXPECT INCREASING SOUTHWEST WINDS
THROUGH THE PERIOD...WITH GUST POTENTIAL EXCEEDING 40 MPH AFTER
14Z WEDNESDAY.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.

UT...NONE.

&&

UPDATE...JDC
SHORT TERM...PF/15
LONG TERM...15/PF
AVIATION...JDC
Hazardous weather outlook, Sep 24, 6:00 AM MDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT TUE SEP 24 2013

COZ001>014-017>023-UTZ022>025-027>029-251300-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
600 AM MDT TUE SEP 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT CHANCE FOR SHOWERS WILL BE THURSDAY AFTERNOON THROUGH
FRIDAY NIGHT AS THE NEXT COLD FRONT MOVES ACROSS THE REGION. THE
BEST CHANCE FOR SHOWERS WILL BE ACROSS THE NORTH.  SNOW WILL BE
POSSIBLE OVER THE MOUNTAIN PASSES ACROSS WESTERN COLORADO.

ON SATURDAY MORNING...FREEZING TEMPERATURES MAY RESULT IN A SEASON
ENDING KILLING FROST IN THE HIGHER VALLEYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Colorado, 2013Wind Advisories in Utah, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.